Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 15, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at May 21, 2008, 5:01 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It took effect at May 22, 2008, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2008, 5:01 PM CDT (22:01 UTC)
- In effect from
- May 22, 2008, 7:00 AM CDT
- Expired
- May 22, 2008, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 54 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 212201 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 401 PM MDT WED MAY 21 2008 ...VERY WINDY CONDITIONS TO AFFECT THE AREA THROUGH EARLY THIS EVENING AND AGAIN ON THURSDAY... .SURFACE LOW PRESSURE WILL REMAIN OVER EASTERN COLORADO THROUGH THURSDAY. THIS WILL KEEP A TIGHT PRESSURE GRADIENT OVER THE AREA THIS EVENING. THE SOUTHERLY WINDS ARE EXPECTED TO INCREASE AGAIN ON THURSDAY...AND WILL BE EVEN STRONGER. COZ090>092-220615- /O.NEW.KGLD.HW.W.0004.080522T1200Z-080523T0000Z/ /O.CON.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 401 PM MDT WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO EARLY THIS EVENING BEFORE DECREASING SLIGHTLY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. VERY STRONG SOUTHERLY WINDS WILL DEVELOP ON THURSDAY. SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE THROUGH THE DAY. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ001-013-014-027-028-041-042-220615- /O.NEW.KGLD.WI.Y.0015.080522T1200Z-080523T0000Z/ /O.CON.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/ CHEYENNE KS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 401 PM MDT WED MAY 21 2008 /501 PM CDT WED MAY 21 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 6 PM MDT /7 PM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 6 PM MDT /7 PM CDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO EARLY THIS EVENING BEFORE DECREASING SLIGHTLY. STRONG SOUTHERLY WINDS WILL ONCE AGAIN DEVELOP ON THURSDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH WILL BE POSSIBLE. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ002-003-015-029-NEZ079>081-220200- /O.CON.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/ RAWLINS-DECATUR-SHERIDAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...HOXIE...QUINTER... BENKELMAN...TRENTON...MCCOOK 401 PM MDT WED MAY 21 2008 /501 PM CDT WED MAY 21 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO EARLY THIS EVENING BEFORE DECREASING SLIGHTLY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BULLER
4 follow-up statements
000 WWUS73 KGLD 220216 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 816 PM MDT WED MAY 21 2008 COZ090>092-221000- /O.EXP.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/ /O.CON.KGLD.HW.W.0004.080522T1200Z-080523T0000Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 816 PM MDT WED MAY 21 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... VERY STRONG SOUTHERLY WINDS WILL DEVELOP ON THURSDAY. SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE THROUGH THE DAY. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ001-013-014-027-028-041-042-221000- /O.EXP.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/ /O.CON.KGLD.WI.Y.0015.080522T1200Z-080523T0000Z/ CHEYENNE KS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 816 PM MDT WED MAY 21 2008 /916 PM CDT WED MAY 21 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 6 PM MDT /7 PM CDT/ THURSDAY... ...WIND ADVISORY HAS EXPIRED... STRONG SOUTHERLY WINDS WILL DEVELOP AGAIN ON THURSDAY WITH SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH POSSIBLE. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ002-003-015-029-NEZ079>081-220330- /O.EXP.KGLD.WI.Y.0014.000000T0000Z-080522T0200Z/ RAWLINS-DECATUR-SHERIDAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...HOXIE...QUINTER... BENKELMAN...TRENTON...MCCOOK 816 PM MDT WED MAY 21 2008 /916 PM CDT WED MAY 21 2008/ ...WIND ADVISORY HAS EXPIRED... SOUTHERLY WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...HOWEVER SOUTHERLY WINDS AT 20 TO 25 MPH WILL REMAIN THROUGH THE NIGHT. $$
000 WWUS73 KGLD 221001 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 401 AM MDT THU MAY 22 2008 COZ090>092-221800- /O.CON.KGLD.HW.W.0004.080522T1200Z-080523T0000Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 401 AM MDT THU MAY 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... VERY STRONG SOUTH WINDS BETWEEN 35 AND 45 MPH WITH GUSTS AROUND 60 MPH WILL DEVELOP TODAY. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ001-013-014-027-028-041-042-221800- /O.CON.KGLD.WI.Y.0015.080522T1200Z-080523T0000Z/ CHEYENNE KS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 401 AM MDT THU MAY 22 2008 /501 AM CDT THU MAY 22 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... STRONG SOUTH WINDS BETWEEN 30 AND 40 MPH WITH GUSTS NEAR 55 MPH WILL DEVELOP AGAIN TODAY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
000 WWUS73 KGLD 221414 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 814 AM MDT THU MAY 22 2008 COZ090-230000- /O.CAN.KGLD.HW.W.0004.000000T0000Z-080523T0000Z/ /O.EXA.KGLD.WI.Y.0015.000000T0000Z-080523T0000Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 814 AM MDT THU MAY 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHEAST WINDS WILL INCREASE TO 30 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ091-092-230000- /O.CON.KGLD.HW.W.0004.000000T0000Z-080523T0000Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 814 AM MDT THU MAY 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHERLY WINDS WILL INCREASE TO 40 MPH WITH GUSTS UP TO 60 MPH THIS AFTERNOON. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ002>004-015-016-029-NEZ079>081-230000- /O.EXA.KGLD.WI.Y.0015.000000T0000Z-080523T0000Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...QUINTER...BENKELMAN...TRENTON...MCCOOK 814 AM MDT THU MAY 22 2008 /914 AM CDT THU MAY 22 2008/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE TO 30 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ001-013-014-027-028-041-042-230000- /O.CON.KGLD.WI.Y.0015.000000T0000Z-080523T0000Z/ CHEYENNE KS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 814 AM MDT THU MAY 22 2008 /914 AM CDT THU MAY 22 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE TO 30 MPH WITH GUSTS UP TO 45 MPH THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 230009 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 609 PM MDT THU MAY 22 2008 COZ091-092-230600- /O.EXP.KGLD.HW.W.0004.000000T0000Z-080523T0000Z/ /O.NEW.KGLD.HW.W.0005.080523T0009Z-080523T0600Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 609 PM MDT THU MAY 22 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. SOUTH WINDS OF 35 TO 50 MPH WILL CONTINUE ACROSS THE WARNING AREA. GUSTS UP TO 70 MPH WILL BE POSSIBLE DURING THIS TIME. THESE VERY STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS AND IN LOCATIONS THAT HAVE NOT RECEIVED ANY RAIN RECENTLY. AT TIMES...THE BLOWING DUST WILL REDUCE THE VISIBILITY TO BELOW A MILE. IN FACT...THE VISIBILITY HAS BEEN REDUCED TO BELOW A MILE AT TIMES IN THE BURLINGTON AREA. MOTORISTS IN THE AREA...ESPECIALLY THOSE DRIVING ON INTERSTATE 70 SHOULD EXPECT TO HAVE SUDDEN REDUCTIONS IN VISIBILITY. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ090-KSZ013-027-028-041-042-230600- /O.EXP.KGLD.WI.Y.0015.000000T0000Z-080523T0000Z/ /O.NEW.KGLD.HW.W.0005.080523T0009Z-080523T0600Z/ YUMA-SHERMAN-WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...GOODLAND... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 609 PM MDT THU MAY 22 2008 /709 PM CDT THU MAY 22 2008/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS OF 35 TO 50 MPH WILL CONTINUE TO SPREAD ACROSS THE WARNING AREA. GUSTS UP TO 70 MPH WILL BE POSSIBLE DURING THIS TIME. THESE VERY STRONG WINDS WILL CAUS AREAS OF BLOWING DUST...ESPECIALLY NEAR OPEN FIELDS AND IN LOCATIONS THAT HAVE NOT RECEIVED ANY RAIN RECENTLY. AT TIMES...THE BLOWING DUST WILL REDUCE THE VISIBILITY TO BELOW A MILE. IN FACT...THE VISIBILITY HAS BEEN REDUCED TO BELOW A MILE AT TIMES IN THE BURLINGTON AREA. MOTORISTS IN THE AREA...ESPECIALLY THOSE DRIVING ON INTERSTATE 70 SHOULD EXPECT TO HAVE SUDDEN REDUCTIONS IN VISIBILITY. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ001>004-014>016-029-NEZ079>081-230115- /O.EXP.KGLD.WI.Y.0015.000000T0000Z-080523T0000Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-GOVE- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...COLBY...HOXIE...HILL CITY...QUINTER...BENKELMAN... TRENTON...MCCOOK 609 PM MDT THU MAY 22 2008 /709 PM CDT THU MAY 22 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE NO LONGER REACHING ADVISORY CRITERIA. THEREFORE THE ADVISORY WAS ALLOWED TO EXPIRE. $$ BULLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 21, 3:28 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 21, 3:28 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
228 PM MDT WED MAY 21 2008
.DISCUSSION...
228 PM MDT WED MAY 21 2008
FORECAST PROBLEMS ARE NUMEROUS THROUGH THE SHORT TERM VERY WINDY
CONDITIONS AND SEVERE WEATHER AT THE TOP OF THE LIST. SATELLITE
CONTINUING TO SHOW THE AMPLIFICATION PROCESS WELL UNDERWAY FROM THE
CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. THEREFORE EXPECT SLOW IF
ANY CHANGE IN THE FLOW PATTERN.
TONIGHT/THURSDAY...WILL LET CURRENT WIND ADVISORY GO UNTIL 02Z.
THUNDERSTORMS HAVE BEGUN TO FORM ALONG DRY LINE AND INCOMING
SHORTWAVE WILL GO WITH FAIRLY HIGH POPS AHEAD OF THIS. FOR THURSDAY
SETUP IS LOOKING THE SAME FOR STRONG TO SEVERE THUNDERSTORMS OVER THE
NORTHEAST HALF OF THE FORECAST AREA. USED THE ECMWF/NAM FOR DIVIDING
LINE BETWEEN VERY DRY AND MOIST AIR. TO THE WEST OF THIS LINE WILL
BE THE RED FLAG WARNING AND WIND HIGHLIGHTS. MODELS GIVING
CONSISTENT NUMBERS HIGH WIND WARNING CRITERIA IN COLORADO. WILL PUT
A HIGH END WIND ADVISORY JUST TO THE EAST OF THE AIR. BIG GRADIENT
ON TEMPERATURES FROM SOUTHWEST TO NORTHEAST.
THURSDAY NIGHT/FRIDAY...STRONG TO SEVERE THUNDERSTORMS TO CONTINUE
INTO THE EVENING. FRIDAY HAS A SIMILAR SETUP TO TODAY EXCEPT STORMS
MAY GET GOING A LITTLE FURTHER EAST THAN TODAY. WILL HIT POPS
ACCORDINGLY. ALSO GUIDANCE WOULD SUGGEST ANOTHER WIND HIGHLIGHT AS
WELL.
FRIDAY NIGHT/SATURDAY...THUNDERSTORMS END WITH GREATER COVERAGE
NORTHEAST DURING THE NIGHT. FOR SATURDAY...BEST OF THE MID LEVEL
PARAMETERS DO NOT LINE UP WITH THE LOW LEVELS. DRY LINE IS VERY CLOSE
TO THE EASTERN END OF THE AREA IF IT IS CORRECT. PUT IN LOW CHANCE
POPS...WITH GREATEST CHANCE EAST...TO COVER UNCERTAINTY.
SATURDAY NIGHT THROUGH MONDAY...MODEL GUIDANCE PRETTY MUCH IN
AGREEMENT. PRETTY MUCH SIDED WITH THE ECMWF SINCE IT HAS BEEN THE
MOST CONSISTENT. HARD TO PIN DOWN THUNDRSTORM CHANCES/LOCATIONS
SATURDAY INTO SUNDAY WITH MID LEVEL MOISTURE AND LIFT OUT OF PHASE
WITH LOW LEVEL MOISTURE AND CONVERGENCE. BEST MID LEVEL/UPPER LIFT
IS WEST BUT HAVE DRIER LOW LEVEL AIR MASS WITH DRY MID LEVELS EAST.
PRETTY MUCH KEPT SLIGHT CHANCE TO CHANCE ON SATURDAY AND SATURDAY
NIGHT. INITIAL FOCUS ON SUNDAY AFTERNOON WILL BE OVER THE SOUTHWEST
BUT PARAMETERS IMPROVE THROUGH SUNDAY NIGHT INCREASED LIFT WITH
FRONT AND SHORTWAVE TROUGH. MONDAY AND MONDAY NIGHT LOOKS
INTERESTING WITH POST FRONTAL UPSLOPE REGIME OVER THE AREA WITH
SHORTWAVE ENERGY COMING OVER THE TOP. BROADBRUSHED CHANCES THIS
PERIOD. WENT ABOVE GUIDANCE FOR MAXES SUNDAY WITH GOOD WARM AIR
ADVECTION IN ADVANCE OF THE FRONT AND BELOW GUIDANCE ON MONDAY WITH
CLOUDS AND UPSLOPE WINDS.
BULLER
TUESDAY AND WEDNESDAY...RIDGE FORECAST TO AMPLIFY OVER THE CENTRAL
PLAINS TUESDAY AND WEDNESDAY AHEAD OF SHORTWAVE TROUGH MOVING ACROSS
THE GREAT BASIN. ALTHOUGH SHORTWAVE ENERGY BY EJECT AHEAD OF THE
MAIN DISTURBANCE...TIMING THEM VERY DIFFICULT AT THAT TIME RANGE. SO
WILL KEEP POPS IN THE 10 TO 20 RANGE. HEDGED TOWARDS WARMER GUIDANCE
UNDER THE RIDGE.
THANKS TO ALL FOR COLLABORATION.
24
&&
.AVIATION...
1152 AM MDT WED MAY 21 2008
FOR THE 18Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH 12Z AT KGLD
AND KMCK WITH STRONG SOUTHERLY WINDS (20-40 KNOTS) AND CIRRUS
EXPECTED THROUGH MOST OF THE PERIOD. KGLD MAY SEE SOME THUNDERSTORMS
IN THE VICINITY AFTER 22Z. AFTER 12Z LOW LEVEL CLOUDS MOVE IN TO THE
KMCK TERMINAL AND BRING CONDITIONS DOWN TO MVFR...THESE LOW CLOUDS
WILL REMAIN THROUGH MOST OF THE MORNING.
KJ
&&
.FIRE WEATHER...
HAVE UPDATED THE FIRE WEATHER WATCH TO RED FLAG WARNING EXCEPT FOR A
COUPLE OF COUNTIES. DUNDY AND RAWLINS COUNTIES HAVE BEEN REMOVED
SINCE WILL BE COOL TEMPERATURES...CLOUDY SKIES...AND HIGHER
DEWPOINTS. THE WARNING WILL BE FOR THE SAME TIME AS THE WATCH.
EXPECT VERY DANGEROUS CONDITIONS FOR THURSDAY.
JUST A HEADS UP. IT LOOKS LIKE ADDITIONAL FIRE WEATHER HIGHLIGHTS
WILL BE NEEDED FRIDAY AND SATURDAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
KSZ001>003-013>015-027>029-041-042.
RED FLAG WARNING FROM 11 AM MDT /12 PM CDT/ TO 9 PM MDT /10 PM
CDT/ THURSDAY FOR KSZ001-013-014-027-028-041-042.
WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ TO 6 PM MDT /7 PM CDT/
THURSDAY FOR KSZ001-013-014-027-028-041-042.
NE...WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
NEZ079>081.
CO...WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ090>092.
RED FLAG WARNING FROM 11 AM TO 9 PM MDT THURSDAY FOR COZ252>254.
HIGH WIND WARNING FROM 6 AM TO 6 PM MDT THURSDAY FOR COZ090>092.
&&
WFO GOODLANDHazardous weather outlook, May 21, 11:30 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT WED MAY 21 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT WED MAY 21 2008 /1130 AM CDT WED MAY 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT GENERALLY WEST OF A MCCOOK NEBRASKA TO GOVE KANSAS LINE THROUGH EARLY TONIGHT. THIS AREA IS ALSO IN AN AREA OF VERY HIGH TO EXTREME FIRE DANGER. ALL OUTDOOR BURNING SHOULD BE AVOIDED. ISOLATED TO SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE... WILL MOVE INTO FAR EASTERN COLORADO AND ADJACENT LOCATIONS IN WESTERN KANSAS AND NEBRASKA LATE THIS AFTERNOON...CONTINUING TO THE NORTHEAST AND OUT OF THE TRI-STATE AREA EARLY THURSDAY MORNING. HAIL...STRONG WINDS AND CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OVER THE NEXT SEVERAL DAYS THE TRI-STATE AREA WILL ENCOUNTER VERY WINDY CONDITIONS FROM THE SOUTH. WIND ADVISORIES WILL LIKELY BE NEEDED AND HIGH WIND WARNINGS POSSIBLE. A DRYLINE WILL ALSO BE IN THE AREA AND ACT AS A FOCUS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE ALL POSSIBLE. BEHIND THE DRYLINE RELATIVE HUMIDITIES WILL FALL INTO THE 5 TO 15 PERCENT RANGE. WITH SUCH LOW RELATIVE HUMIDITY AND SOUTH WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS EXTREME FIRE DANGER WILL EXIST. FIRE WEATHER WATCHES AND RED FLAG WARNINGS WILL LIKELY BE NEEDED. ALL OUTDOOR BURNING SHOULD BE AVOIDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO EARLY EVENING. DDT/KJ
In the hours before
Local storm report, May 21, 4:17 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
317 PM MDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL JOES 39.65N 102.68W
05/21/2008 E0.75 INCH YUMA CO PUBLIC
&&
SJOHNSONLocal storm report, May 21, 4:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
336 PM MDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 6 SW JOES 39.59N 102.76W
05/21/2008 E1.00 INCH YUMA CO TRAINED SPOTTER
&&
SJOHNSONLocal storm report, May 21, 4:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 1 N JOES 39.66N 102.68W
05/21/2008 E1.00 INCH YUMA CO PUBLIC
HAIL COVERING THE GROUND
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:30 AM CDT | Fire Weather Watch | GLD | Cheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more | 12 hr |
| May 21, 4:49 PM CDT | Red Flag Warning | GLD | Cheyenne, Greeley, Logan, Sherman, Thomas, Wallace and 1 more | 29 hr |
| May 21, 4:01 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 44 min |
| May 21, 4:35 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 40 min |
| May 21, 5:01 PM CDT | High Wind Warning | GLD | Cheyenne, Kit Carson, Yuma | 26 hr |
| May 21, 5:10 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 65 min |
| May 21, 5:42 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 39 min |
| May 21, 6:13 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 37 min |
| May 21, 6:42 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 19 min |
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.